MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08956
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an endovascular aneurysm repair (evar) in the aorta, after introducing all the evar components, the introducer was switched for a 12 fr performer introducer.The performer introducer was observed to be heavily leaking blood from the valve and hemostasis was unable to be maintained, even when a 0.035 inch diameter wire guide and catheters (reporter specified that another manufacturer's 5 fr catheter was used) were passed through the valve.Due to the leakage, the procedure was required to be performed quickly, but was able to be successfully completed.No intervention was required.Everything was placed in the center of the introducer and the membrane was not punctured.Access was gained through the right leg via a contralateral approach.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.It was noted that similar events with leakage have occurred previously with other 12 fr performer introducers (refer to medwatch 1820334-2018-00540) and a 14 fr performer introducer (refer to medwatch 1820334-2018-00394).Per the initial reporter, no additional information is available.
 
Additional Manufacturer Narrative
Describe event or problem narrative: it was later clarified by the customer in a response to a request for additional information that no similar leakage events occurred previously with other 12 fr performer introducers (refer to medwatch 1820334-2018-00540).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a wrinkle in the sheath tubing 1.8 cm from the distal tip.A leak test was then performed by occluding the sheath tubing with hemostats, and then injecting water through the side-arm using a 20cc syringe.Leakage was observed from the center of the silicone disc.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed two nonconforming events which could contribute to this failure mode; however, all nonconforming product was scrapped, replaced, and inspected for leakage prior to release.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7280708
Report Number1820334-2018-00393
Device Sequence Number16382896
Product Code DYB
UDI-Device Identifier00827002089563
UDI-Public(01)00827002089563(17)201129(10)8345868
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG08956
Device Catalogue NumberRCFW-12.0-38-30-RB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer03/01/2018
04/02/2018
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date03/02/2018
04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1